Alert archive / North Carolina / Areal Flood Warnings in 2013
Areal Flood Warning 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this areal flood warning at May 5, 2013, 9:30 PM EDT for Wilkes County, North Carolina. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2013, 9:30 PM EDT (01:30 UTC)
- Expired
- May 6, 2013, 9:15 AM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882
WGUS41 KRNK 060130
FLWRNK
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT SUN MAY 5 2013
NCC193-060715-
/O.NEW.KRNK.FA.W.0021.130506T0130Z-130506T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
930 PM EDT SUN MAY 5 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLOOD WARNING FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 315 AM EDT
* AT 914 PM EDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
THAT WILL CAUSE FLOODING. TWENTY FOUR HOUR RAINFALL TOTALS FROM
ONE TO TWO INCHES FELL ACROSS WESTERN PORTIONS OF WILKES COUNTY.
RAINFALL AMOUNTS OF 1.02 INCHES IN WILKESBORO...1.25 INCHES IN
WILBAR...AND 1.78 INCHES ELKVILLE WERE REPORTED. RAINFALL RATES UP
TO QUARTER OF AN INCH AN HOUR ARE POSSIBLE TONIGHT.
* ADDITIONAL RAINFALL OF 1 TO 3 INCHES OF RAIN IS EXPECTED TO OCCUR
TONIGHT INTO MONDAY MORNING. THE HIGHEST AMOUNTS WILL FALL ALONG
THE EASTERN SLOPES OF THE BLUE RIDGE. THIS WILL LIKELY RESULT IN
SMALL STREAM AND CREEK FLOODING. POOR DRAINAGE FLOODING IS ALSO
LIKELY IN URBANIZED AREAS SUCH AS WILKESBORO NORTH CAROLINA. WATCH
FOR FLOODING PROBLEMS NEAR ELKVILLE AND WILBAR. STONEY FORK CREEK
MAY COME OUT OF ITS BANKS WITH RUNOFF FROM HEAVIER RAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3610 8152 3611 8153 3619 8147 3621 8146
3629 8141 3629 8137 3635 8137 3637 8135
3634 8089 3606 8088 3606 8099 3605 8099
$$
KK3 follow-up statements
838
WGUS81 KRNK 060354
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 PM EDT SUN MAY 5 2013
NCC193-060715-
/O.CON.KRNK.FA.W.0021.000000T0000Z-130506T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
1154 PM EDT SUN MAY 5 2013
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
WILKES COUNTY...
AT 1149 PM EDT...DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN AT HIGHER ELEVATIONS OF THE COUNTY.
THE NORTH FORK OF THE REDDIES RIVER...DARNELL CREEK AND MULBERRY
CREEK ARE EXPECTED TO FLOOD TONIGHT...AS WELL AS OTHER STREAMS AND
CREEKS ALONG THE EAST SLOPES OF THE BLUE RIDGE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3610 8152 3611 8153 3619 8147 3621 8146
3629 8141 3629 8137 3635 8137 3637 8135
3634 8089 3606 8088 3606 8099 3605 8099
$$
AS051
WGUS41 KRNK 060709
FLWRNK
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 AM EDT MON MAY 6 2013
NCC193-061315-
/O.EXT.KRNK.FA.W.0021.000000T0000Z-130506T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
309 AM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE
* FLOOD WARNING FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 915 AM EDT MONDAY
* AT 303 AM EDT...DOPPLER RADAR INDICATED PERIODS OF MODERATE TO
HEAVY RAIN WILL FALL ACROSS THE COUNTY THROUGH MONDAY MORNING. UP
TO TWO INCHES OF RAIN HAVE FALLEN ACROSS THE COUNTY...ESPECIALLY
ACROSS THE WESTERN PORTION ALONG AND NEAR THE CREST OF THE BLUE
RIDGE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3610 8152 3611 8153 3619 8147 3621 8146
3629 8141 3629 8137 3635 8137 3637 8135
3634 8089 3606 8088 3606 8099 3605 8099
$$
DS915
WGUS81 KRNK 061311
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 AM EDT MON MAY 6 2013
NCC193-061320-
/O.EXP.KRNK.FA.W.0021.000000T0000Z-130506T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
911 AM EDT MON MAY 6 2013
...THE FLOOD WARNING FOR WILKES COUNTY WILL EXPIRE AT 915 AM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT.
LAT...LON 3610 8152 3611 8153 3619 8147 3621 8146
3629 8141 3629 8137 3635 8137 3637 8135
3634 8089 3606 8088 3606 8099 3605 8099
$$
PCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood warning went out at May 5, 8:02 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 5, 8:02 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SUN MAY 5 2013
.SYNOPSIS...
THE UPPER LOW OVER NORTHERN ALABAMA WILL PINWHEEL ACROSS THE STATE
THIS EVENING...BEFORE SHIFTING TOWARD THE ATLANTIC COAST ON
TUESDAY NIGHT. THE PASSAGE OF THIS SYSTEM WILL RESULT IN AN
EXTENDED PERIOD OF MODERATE TO OCCASIONALLY HEAVY RAIN...ALONG
WITH A CONTINUATION OF COOL TEMPERATURES ACROSS THE REGION.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 400 PM EDT SUNDAY...
RAINFALL...ALREADY WIDESPREAD ACROSS THE NORTH CAROLINA
MOUNTAINS...IS QUICKLY FILLING IN ACROSS THE FOOTHILLS...AND
SPREADING NORTH INTO THE MOUNTAIN EMPIRE. CURRENTLY KEEPING AN EYE
ON THE BLUE RIDGE...WHERE THE EASTERLY UPSLOPE FLOW IS ENHANCING
RAINFALL RATES...WITH 0.25 TO 0.4 INCHES FALLING PER HOUR IN SOME
PLACES IN WATAUGA AND ASHE COUNTIES. WILL CONTINUE TO MONITOR THE
AREA FOR THE POTENTIAL OF RIVER FLOODING THROUGH THE EVENING.
RAINFALL WILL SPREAD NORTH THROUGH THE EVENING...BECOMING
WIDESPREAD ACROSS THE FORECAST AREA BY SUNRISE MONDAY MORNING AS
A DEEP UPPER LEVEL LOW PRESSURE SYSTEM PINWHEELS ACROSS NORTHERN
ALABAMA THROUGH THE NIGHT. MEANWHILE...HIGH PRESSURE WHICH HAS
BEEN WEDGED AGAINST THE EASTERN FACE OF THE APPALACHIANS FOR THE
LAST WEEK WILL MAINTAIN AN EASTERLY ONSHORE WINDFLOW...WHICH WILL
BE GUSTY AT TIMES AS THE PRESSURE GRADIENT ACROSS OUR REGION
TIGHTENS. ONE CONCERN THIS EVENING WILL BE THE POTENTIAL FOR 40+
KT GUSTS ACROSS PORTIONS OF THE MOUNTAIN EMPIRE AS A STRONG VORT
ROTATING AROUND THE UPPER LOW PASSES OVER THE AREA...AND THE LOCAL
TERRAIN ENHANCES THE WIND SPEEDS. WIND DIRECTION IS NOT THE MOST
IDEAL TO REACH ADVISORY LEVEL GUSTS IN THIS AREA...BUT GUSTS WILL
STILL BE STRONG ENOUGH...WHEN CONSIDERING WET SOIL CONDITIONS...TO
TAKE DOWN A FEW TREES.
WITH RAINFALL WIDESPREAD FROM LATE TONIGHT THROUGH MONDAY
EVENING...DO NOT SEE THE POTENTIAL FOR MUCH CHANGE BETWEEN
OVERNIGHT LOWS AND HIGHS FOR TOMORROW. UNDERCUT FORECAST GUIDANCE
BY SEVERAL DEGREES FOR MONDAY HIGHS BASED ON TEMPERATURE TRENDS OF
TODAY...AND BECAUSE OF THE WIDESPREAD RAIN FOR TOMORROW.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 400 PM EDT SUNDAY...
MODELS CONTINUE TO SHOW REASONABLY GOOD CONTINUITY AND RUN TO RUN
CONSISTENCY WITH HANDLING OF SLOW EWD MOVING UPR LOW WHICH IS
FORECAST TO MOVE FROM THE SOUTHERN APPALACHIANS MONDAY TO THE MID
ATLANTIC COAST BY WEDNESDAY. AT THIS SNAILS SORT OF PACE...LOOK FOR
A S STEADY MDT TO OCCASIONALLY HEAVY AREA OF RAIN TO TRACK JUST
AHEAD OF THE ADVANCING UPR LOW. THIS WILL LIKELY IMPACT THE ENTIRE
CWA DURING THE CYCLONES JOURNEY TO THE MID ATLANTIC COAST...WITH AN
AREA OF ENHANCED RAINFALL ALONG THE EASTERN SLOPES OF THE BLUE RIDGE
WHERE UPSLOPE FLOW WILL ADD TO THE RAIN EFFICIENCY. THE FAVORABLE
FLOW PATTERN SUPPORTS HEAVY PCPN AMOUNTS...WITH MODELS SUGGESTING 2
TO AS MUCH AS 5 INCHES ALONG THE BLUE RIDGE PARKWAY. WHILE THIS
WILL BE MORE OF LONG DURATION TYPE RAINFALL EVENT...RUNOFF ISSUES
WITH THIS SORT OF RAINFALL ARE STILL LIKELY...IMPACTING POOR
DRAINAGE AREAS...LOW WATER CROSSINGS...AND SMALL STREAMS. AT SOME
POINT...RIVERS...ESPECIALLY THOSE NEAR THE BLUE RIDGE...MAY
EXPERIENCE HIGH WATER ISSUES.
AS WE PROGRESS INTO WEDNESDAY...THE CENTER OF THE UPPER LOW IS
PROGGED TO PROGRESS FAR ENOUGH EAST THAT UPSLOPE FLOW WILL CEASE. AT
THAT POINT WE WILL STILL BE SUBJECT TO WRAP AROUND MOISTURE WITHIN
THE DEFORMATION ZONE. RAIN SHOULD TAPER TO SCATTERED SHOWERS BY
THURSDAY ONCE THE SYSTEM PASSES OFF THE COAST.
ABUNDANT CLOUD COVER AND PRECIP WILL KEEP TEMPERATURES COOLER THAN
NORMAL THROUGH MID WEEK...TEMPERATURES REMAINING WITHIN ABOUT A 10
DEGREE SPREAD BETWEEN THE HIGHS AND THE LOWS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 400 PM EDT SUNDAY...
THE CLOSED UPPER LOW FINALLY EXITS THE PICTURE FOR THE END OF THE
WEEK. BEHIND THIS SYSTEM THICKNESSES INCREASE YIELDING WARMER
TEMPERATURES GOING INTO NEXT WEEKEND. THE MODELS DO HINT AT A
FAIRLY STRONG UPPER LEVEL TROUGH TO MOVE THROUGH THE NORTHERN PLAINS
AND UPPER MID WEST BY THE WEEKEND. THIS SHOULD SEND A COLD FRONT
OUR WAY OVER THE WEEKEND. WARMER TEMPERATURES AND MOIST SOUTHWEST
FLOW AHEAD OF THIS SYSTEM SUGGESTS THERE WILL BE A THREAT FOR
SHOWERS...AND THUNDERSTORMS...SOMETHING MORE TYPICAL OF SPRING
WEATHER AS OPPOSED TO THE COOL BLOCKY FLOW OF THE LAST 7 DAYS.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 750 PM EDT SUNDAY...
POOR FLYING WEATHER IS EXPECTED THROUGH TUESDAY ACROSS THE REGION.
A SLOW MOVING CUT-OFF UPPER LOW WILL PRODUCE PROLONGED RAIN...AS
WELL AS IFR TO MVFR CEILINGS AND VISIBILITIES. BASED ON CURRENT
CEILING AND RADAR TRENDS...EXPECT CEILINGS TO LOWER TO IFR AT
ROA/BCB/LYH BY 03Z/11PM...WITH THE ARRIVAL OF THE WIDESPREAD
LIGHT TO MODERATE RAIN THAT WAS PROGRESSING NORTH INTO THE
FORECAST AREA. DEEP AND STRONG SOUTHEAST WINDS WILL HOLD CEILINGS
AT ROA/LYH AND DAN IFR THROUGH MONDAY MORNING. BLF AND LWB MAY
OCCASIONAL LIFT TO MVFR...ESPECIALLY AFTER 14Z/10 AM MONDAY.
THE SURFACE LOW WITH THIS SYSTEM WAS OVER NORTHERN GEORGIA. AS THE
LOW MOVES SLOWLY TOWARD THE COAST...GUST EAST WINDS ARE EXPECTED
OVERNIGHT. GUSTS UP TO 30 KNOTS ARE POSSIBLE.
CONDITIONS MAY IMPROVE SLIGHTLY TO MVFR BY TUESDAY AND WEDNESDAY
AS THE RAINFALL BECOMES MORE SCATTERED. TAF LOCATIONS SHOULD
RETURN TO VFR ON THURSDAY AS THE LOW BEGINS TO PULL AWAY FROM THE
MID ATLANTIC REGION. THE IMPROVEMENT WILL BE SHORT LIVED AS
ANOTHER DISTURBANCE WILL WILL BRING A CHANCE OF IFR/MVFR
CEILINGS AND VSBYS THIS WEEKEND.
&&
.HYDROLOGY...
AS OF 400 PM EDT SUNDAY...
A FLOOD WATCH CONTINUES FOR THE BLUE RIDGE FROM BOTETOURT COUNTY
SOUTHWARD...AND AS FAR WEST AS THE MOUNTAIN EMPIRE. OROGRAPHIC
LIFT ALONG THE BLUE RIDGE IN NORTHERN NORTH CAROLINA HAS RESULTED
IN VERY EFFICIENT RAINFALL RATES...WITH 0.25 TO 0.4 INCHES FALLING
PER HOUR IN SOME AREAS SINCE LATE MORNING. CURRENT RADAR TRENDS
SUGGEST THAT LOCALLY HEAVY RAIN WILL CONTINUE AS IT SPREADS NORTH
THROUGH THE EVENING. AT THIS TIME...BELIEVE THAT THE MAIN FLOODING
THREAT WILL OCCUR IN THE FORM OF AREAL FLOODING RATHER THAN FLASH
FLOODING...WHERE FLOODING WILL OCCUR MAINLY IN RIVERS AND STREAMS.
ULTIMATELY...WILL BE LOOKING FOR A STORM TOTAL OF 4 TO LOCALLY 6
INCHES ALONG THE BLUE RIDGE SOUTH OF ROANOKE...WITH AROUND 2 TO 4
INCHES FALLING WITHIN THE REMAINDER OF THE WATCH AREA.
THE POTENTIAL EXISTS FOR THE FLOOD WATCH TO BE EXPANDED NWD ALONG
THE BLUE RIDGE AND EAST TOWARD LYNCHBURG GIVEN MODELS LINGERING
THE DEFORMATION ZONE ACROSS THIS AREA TOWARD MONDAY NIGHT-
TUESDAY...BUT WILL SEE HOW THINGS TRANSPIRE OVER THE NEXT 24
HOURS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR VAZ007-009>018-022-
023-032>034.
NC...FLOOD WATCH THROUGH MONDAY EVENING FOR NCZ001>003-018-019.
WV...NONE.
&&
SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS
HYDROLOGY...WPHazardous weather outlook, May 5, 3:41 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT SUN MAY 5 2013 NCZ001>003-018-019-061945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES- 341 PM EDT SUN MAY 5 2013 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...WIND GUSTS LATE THIS EVENING MAY EXCEED 45 MPH AT THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE TO POTENTIALLY HEAVY RAINS WILL CONTINUE ON MONDAY AND MONDAY NIGHT...AND MAY CAUSE AREA CREEKS AND STREAMS TO FLOOD THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011>018-022-023-032>034-061945- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-PATRICK-FRANKLIN-BEDFORD- 341 PM EDT SUN MAY 5 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE TO POTENTIALLY HEAVY RAINS WILL OCCUR ON MONDAY AND MONDAY NIGHT...AND MAY CAUSE AREA CREEKS AND STREAMS TO FLOOD THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ019-020-024-035-043>047-058-059-061945- STOKES-ROCKINGHAM-CASWELL-YADKIN-ALLEGHANY VA-BATH-ROCKBRIDGE- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 341 PM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO POTENTIALLY HEAVY RAINS ON MONDAY AND MONDAY NIGHT COULD BRING SOME CREEKS AND STREAMS UP THROUGH EARLY WEDNESDAY. WE WILL CONTINUE TO MONITOR THE THREAT FOR HEAVY RAIN...AND MAY ISSUE A FLOOD WATCH IF THE FORECASTS STAY ON TRACK WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-061945- TAZEWELL-SMYTH-BLAND- 341 PM EDT SUN MAY 5 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SOUTHEAST WINDS WILL GUST AT TIMES TO OVER 35 MPH THIS EVENING AND INCREASE TO 40 MPH TONIGHT. SOME GUSTS OVER 45 MPH ARE POSSIBLE ACROSS THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE TO POTENTIALLY HEAVY RAINS WILL FALL ON MONDAY AND MONDAY NIGHT...AND MAY CAUSE AREA CREEKS AND STREAMS TO FLOOD THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ043>045-061945- SUMMERS-MONROE-GREENBRIER- 341 PM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PROLONGED PERIOD OF RAIN...HEAVY AT TIMES MAY CAUSE SOME ISOLATED FLOODING ALONG SMALLER CREEKS AND STREAMS. THIS WILL BE MAINLY OF CONCERN MONDAY AND MONDAY NIGHT INTO PORTIONS OF TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ042-061945- MERCER- 341 PM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHEAST WINDS WILL GUST AT TIMES TO OVER 35 MPH THIS EVENING AND INCREASE TO 40 MPH TONIGHT. SOME GUSTS OVER 45 MPH ARE POSSIBLE ACROSS THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PROLONGED PERIOD OF RAIN...HEAVY AT TIMES MAY CAUSE SOME ISOLATED FLOODING ALONG SMALLER CREEKS AND STREAMS. THIS WILL BE MAINLY OF CONCERN MONDAY AND MONDAY NIGHT INTO PORTIONS OF TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 5, 5:00 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 2 WSW SILVERSTONE 36.29N 81.78W
05/05/2013 WATAUGA NC EMERGENCY MNGR
MUDSLIDE WITH TREES BLOCKING LAUREL BRANCH ROAD
&&
EVENT NUMBER RNK1301335
MBSLocal storm report, May 5, 5:45 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN HAYS 36.25N 81.12W
05/05/2013 M1.20 INCH WILKES NC FIRE DEPT/RESCUE
VIA TWITTER
&&
EVENT NUMBER RNK1301336
MBSLocal storm report, May 5, 5:47 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN VALLE CRUCIS 36.22N 81.78W
05/05/2013 M2.57 INCH WATAUGA NC PUBLIC
SINCE MIDNIGHT VIA TWITTER
&&
EVENT NUMBER RNK1301337
MBSSpecial weather statement, May 5, 6:56 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SUN MAY 5 2013
NCZ002-VAZ007-009-010-012-015-052345-
ALLEGHANY NC-SMYTH VA-TAZEWELL VA-BLAND VA-GRAYSON VA-WYTHE VA-
656 PM EDT SUN MAY 5 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
BLAND COUNTY IN SOUTHWEST VIRGINIA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 745 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF MODERATE TO HEAVY RAIN NEAR RUGBY...OR 5 MILES
SOUTHWEST OF TROUTDALE TO TWIN OAK...MOVING NORTH AT 30 MPH.
* RAINFALL RATES UP TO A TENTH OF AN INCH ARE POSSIBLE WITH THESE
STORM. WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS RAINFALL.
SATURATED GROUND MAY ALLOW SOME TREES TO BE DOWN WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
MARION...
BURKES GARDEN...
AND TAZEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3724 8174 3720 8168 3721 8155 3726 8150
3727 8142 3734 8136 3724 8123 3726 8118
3715 8095 3682 8096 3681 8104 3671 8097
3642 8098 3651 8133 3658 8136 3659 8167
3663 8161 3680 8170 3684 8175
TIME...MOT...LOC 2249Z 201DEG 56KT 3666 8153
KKLocal storm report, May 5, 8:51 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 3 ESE WEST JEFFERSON 36.38N 81.45W
05/05/2013 M3.04 INCH ASHE NC TRAINED SPOTTER
&&
EVENT NUMBER RNK1301338
MBSLocal storm report, May 5, 9:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN VALLE CRUCIS 36.22N 81.78W
05/05/2013 M3.06 INCH WATAUGA NC PUBLIC
SINCE MIDNIGHT. VIA TWITTER
&&
EVENT NUMBER RNK1301339
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:21 AM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Wilkes | 12 hr |
| May 6, 2:27 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
| May 6, 2:55 AM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| May 6, 8:13 AM EDT | Areal Flood Warning | RNK | Watauga | 12 hr |
| May 6, 12:13 PM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| May 6, 1:52 PM EDT | Special Weather Statement | RNK | Wilkes | 38 min |
| May 6, 2:55 PM EDT | Special Weather Statement | RNK | Ashe | 65 min |
| May 6, 3:15 PM EDT | Special Weather Statement | RNK | Surry, Wilkes | 60 min |
| May 6, 3:58 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 62 min |
| May 6, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 61 min |
| May 6, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 57 min |
| May 6, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 45 min |
| May 6, 6:32 PM EDT | Special Weather Statement | RNK | Alleghany | 43 min |
| May 6, 6:39 PM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| May 6, 7:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 34 min |
| May 6, 7:21 PM EDT | Special Weather Statement | RNK | Surry | 39 min |
| May 6, 7:42 PM EDT | Areal Flood Advisory | RNK | Wilkes | 5 hr |
| May 6, 7:58 PM EDT | Areal Flood Warning | RNK | Watauga | 4 hr |
| May 6, 7:59 PM EDT | Special Weather Statement | RNK | Surry | 46 min |
Nearby
Areal Flood Warnings in North Carolina, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.